Hydroxycarbamide. Aching muscles


I've been on hydroxycarbamide for about 3 months.

Over the last 5-6 weeks I have had really bad painful aching muscles in my back.

I work standing up all day and have done this job for last 18months. Over the last few weeks my back starts to really ache after standing at my till for a couple of hours. This aching build up to bad pain in my muscles and by the end of the day I am in so much pain I want to cry.

Can it be the hydroxycarbamide causing this??? My platelets have dropped to 400 and my RBC has also dropped.

I am also experiencing tingling in my arms fingers and legs.

My main concern are the muscles in my back. I have to work.

If it is the hydroxycarbamide is there an alternative treatment. I also take aspirin.

3 Replies

  • Hi, I am so sorry you are in so much pain. I honestly don't know whether the drug has anything to do with it but please go to your doctors asap. Let us know how you get on.

  • Also my hips and bones hurt.keep getting chills running up an down me. Hot flushes. Pounding heart when even just walking to bathroom and back. Breathless.

    Had none of this before I started on it.

    My iron saturation is very low too. Wondering if lack of iron as hydroxy reduces blood levels can cause this

    I really feel now I want off this. I need quality of life. This is not what I call living. The pains are excruciating

  • Hi. Ihave exactly the same problem with back pain and aching joints, I find if I stop and sit down I'm even worse when I move again, don't have any answers really.

You may also like...